Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Smoker and having sinus problem. Wearing dentures, swollen gums, yellow discharge from gums. Any suggestion?

43 year old male, 2 pack/day smoker, 5 10 , 150#, wear dentures on top and partial on bottom, having painful swollen gums , hx of sinus problems, thick yellow drainage out of upper gums x 2 mos now thick green, amoxicillin ineffective thus far, hx of hsv1 and sexual partner hx hsv2. No insurance and must be at death s door to go to MD. Any suggestions?
Asked On : Thu, 26 Apr 2012
Answers:  1 Views:  192
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response
hello and welcome to HCM forum,
i would first of all like to tell you that never lose hope,
swollen gums with yellow discharge is definitely a sign of infection, and as you stated history of HSV I, it is a near cause to this infection, in addition to poor oral hygiene.
problem with wearing dentures in case of infection is very common and you might be facing burning sensation all over the tissue surface covered by the dentures.
i would recommend you visit your dentist soon and get your mouth checked clinically ,so that treatment can be provided to you.
i would suggest, kindly stop smoking,
use an antibacterial mouth wash(betadine mouth rinse),
clean your dentures before wearing,
warm saline rinses(3-4 times/day),
amoxicillin won't act in such a case therefore you need broad spectrum antibiotic dose.
visit your concerned doctor soon, he/she will write a prescription with all the required medications.
i wish you good health,
take care.
Answered: Thu, 12 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor